Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Binghamton, NY

June 12, 2007Cortland County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2007, 6:59 PM EDT for Cortland County, New York. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 6:59 PM EDT (22:59 UTC)
Expired
Jun 12, 2007, 7:45 PM EDT
In force
46 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Cortland County, NY

The radar

The Binghamton radar (KBGM), 38 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:25 PM EDTTSTM WND DMGMcgraw, NYTREES WERE KNOCKED DOWN.
Jun 12, 7:25 PM EDTHAIL 0.88Mcgraw, NY
Jun 12, 7:35 PM EDTHAIL 1.75Marathon, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 122259
SVRBGM
NYC023-122345-
/O.NEW.KBGM.SV.W.0069.070612T2259Z-070612T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
659 PM EDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CORTLAND COUNTY IN CENTRAL NEW YORK

* UNTIL 745 PM EDT

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CUYLER TO SOLON TO EAST
  FREETOWN TO CINCINNATUS...AND MOVING WEST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EAST FREETOWN AT 705 PM EDT...
  TRUXTON AND SOLON AT 710 PM EDT...
  MARATHON AND EAST HOMER AT 720 PM EDT...
  PREBLE AND MCGRAW AT 725 PM EDT...
  HOMER AND CORTLAND AT 735 PM EDT...
  SCOTT AT 740 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4245 7588 4243 7605 4242 7606 4242 7620
      4243 7621 4243 7625 4276 7626 4278 7619
      4279 7590

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:10 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 12, 4:10 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT TUE JUN 12 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE GREAT LAKES AND LOW PRESSURE OUT OVER THE
ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY NIGHT.
HIGH PRESSURE WILL BUILD IN FROM NEW ENGLAND ON THURSDAY AND
REMAIN OVER THE AREA UNTIL SATURDAY. SHOWERS AND THUNDERSTORMS
ARE POSSIBLE WEDNESDAY AFTERNOON ESPECIALLY OVER THE TWIN TIERS.
REMAINDER OF THE PERIOD WILL BE DRY WITH TEMPERATURES NEAR NORMAL.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH NUMBER 386 CONTINUES UNTIL 00Z OVER THE
WESTERN CATSKILLS, SUSQUEHANNA REGION AND NORTHEAST PENNSYLVANIA.
LOCAL RADARS SHOW SCATTERED CONVECTION OVER THE REGION WITH
ISOLATED SEVERE. SFC BASED CAPE 1500-200O J/KG WITH SUFFICIENT
BULK SHEAR TO SUPPORT SOME SEVERE ACTIVITY. WEAK SHORT WAVE LOBE
ROTATING AROUND H5 LOW ALSO ENHANCING ACTIVITY ATTM. AS SUNSET
APPROACHES ACTIVITY WILL DIMINISH QUICKLY WITH LOSS OF DIURNAL
HEATING. BY LATE EVENING ALL ACTIVITY WILL END AS SKIES BECOME
PARTLY CLOUDY/MAINLY CLEAR.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
H5 LOW OVER THE WESTERN ATLANTIC REMAINS IN THE GENERAL VCNTY
THROUGH FRIDAY. INVERTED TROF FROM THE TN VALLEY TO CENTRAL
SOUTHERN TIER MAY BE THE FOCUS FOR SCATTERED CONVECTION WEDNESDAY
AFTERNOON. ON WED, WENT DRY FOR NRN ZONES, SLIGHT CHC ACROSS
CENTRAL SOUTHERN TIER, SUSQUE REGION AND WESTERN CATSKILLS WITH
CHC POPS NE PA.

THURSDAY THROUGH FRIDAY, SFC HIGH PRES WILL BUILD IN FROM NEW
ENGLAND. AIRMASS SLIGHTLY COOLER WITH T85 BTW 8/10C THURSDAY AND
10/11C ON FRIDAY. SKIES PRIMARILY MOSTLY SUNNY/MAINLY CLEAR WITH
DRY FORECAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UA LOPRES IS FCSTD TO WOBBLE NWRD AND BE ABSORBED BY THE WLYS.
THIS ALLOWS A BROADER RDG TO BUILD INTO THE AREA. TROF DROPPING
INTO NEW ENG IN THE NW FLOW MAY TRIGGER A FEW TRWS SAT NGT...
OTRW...CONDS SHD BE MAINLY DRY. SHRT WV AND COLD FNT LOOKS TO MVE
IN AND BRING A MORE WIDESPREAD CHANCE OF RAIN...JUST AFTER THIS
XTNDD PD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

SCT TRWS HAVE DVLPD OVER THE ERN AREEAS THIS AFTN AND WILL MAINLY
AFFECT AVP...ALTHOUGH ISTLD TRWS PSBL AS FAR WEST AS BGM AND RME.
FOR THE MOST PART...MOST SHD BE BRIEF WITH LWRD CIGS AND VSBYS.
MUCH OF THE ACTVITY IS ANCHORED BY TERRAIN...AND SHD RAPIDLY
WEAKEN AS THE SUN GOES DOWN. OTRW...XPCTG VFR CONDS TO PREVAIL
THRU THIS PD. XCPTN COULD BE AT ELM WHERE SOME BRIEF MRNG FOG LWRS
CIGS AND VSBY INTO THE MVFR RNAGE.

WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN
SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS
WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE
MORNING FOG AT ELM EACH DAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, Jun 12, 1:21 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 PM EDT TUE JUN 12 2007

NYZ009-015>018-022>025-036-037-044-055-131730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA-
121 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF
THESE THUNDERSTORMS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NYZ045-046-056-057-062-PAZ038>040-043-044-047-048-072-131730-
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
121 PM EDT TUE JUN 12 2007

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 12, 4:20 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT TUE JUN 12 2007

PAZ039-122100-
SUSQUEHANNA PA-
420 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS MOVING THROUGH SUSQUEHANNA COUNTY...

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  SUSQUEHANNA...AND MOVING SOUTH AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKEVIEW AND ARARAT AT 425 PM EDT...
  JACKSON AT 430 PM EDT...
  GIBSON AND BURNWOOD AT 435 PM EDT...
  HARFORD AT 440 PM EDT...
  WEST LENOX AND ELKDALE AT 450 PM EDT...
  LENOXVILLE AND ROYAL AT 455 PM EDT...
  GLENWOOD AND CLIFFORD AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jun 12, 4:34 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
434 PM EDT TUE JUN 12 2007

NYZ056-PAZ039-122130-
BROOME NY-SUSQUEHANNA PA-
434 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORM OVER BROOME COUNTY...

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR SANITARIA SPRINGS...AND
  MOVING SOUTHWEST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PORT DICKINSON AT 445 PM EDT...
  BINGHAMTON AND JOHNSON CITY AT 450 PM EDT...
  CONKLIN AND KIRKWOOD AT 455 PM EDT...
  BRACKNEY AND VESTAL CENTER AT 510 PM EDT...
  WYOANNA AT 520 PM EDT...
  BIRCHARDVILLE AND FRIENDSVILLE AT 530 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RRM
Special weather statement, Jun 12, 5:17 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
517 PM EDT TUE JUN 12 2007

PAZ044-047-072-122215-
LACKAWANNA PA-LUZERNE PA-WAYNE PA-
517 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LAKE
  ARIEL...AND MOVING SOUTHWEST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE ARIEL AND TRESSLARVILLE AT 525 PM EDT...
  CORTEZ AND LEDGERDALE AT 530 PM EDT...
  MOUNT COBB AT 535 PM EDT...
  DRINKER AND WIMMERS AT 540 PM EDT...
  QUICKTOWN AND ELMHURST AT 545 PM EDT...
  MOSCOW AT 550 PM EDT...
  DALEVILLE AND FELLS CORNERS AT 555 PM EDT...
  YOSTVILLE AND GOULDSBORO AT 600 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 12, 5:30 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
530 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     COLUMBUS                42.68N 75.37W
06/12/2007                   CHENANGO           NY   LAW ENFORCEMENT

            SEVERAL TREES WERE KNOCKED DOWN.

0500 PM     HAIL             BINGHAMTON              42.10N 75.91W
06/12/2007  E1.75 INCH       BROOME             NY   EMERGENCY MNGR

0505 PM     HAIL             HUBBARDSVILLE           42.82N 75.47W
06/12/2007  E0.88 INCH       MADISON            NY   PUBLIC

&&

DJN
Local storm report, Jun 12, 6:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     DIMOCK                  41.75N 75.90W
06/12/2007                   SUSQUEHANNA        PA   LAW ENFORCEMENT

            A FEW TREES WERE KNOCKED DOWN NEAR SPRINGVILLE. TREES
            WERE ALSO KNOCKED DOWN IN BRIDGWATER.

0530 PM     TSTM WND DMG     NICHOLSON               41.63N 75.79W
06/12/2007                   WYOMING            PA   LAW ENFORCEMENT

            A COUPLE OF TREES WERE KNOCKED DOWN.

0531 PM     HAIL             HUBBARDSVILLE           42.82N 75.47W
06/12/2007  E1.00 INCH       MADISON            NY   PUBLIC

0543 PM     HAIL             BROOKFIELD              42.82N 75.32W
06/12/2007  M1.25 INCH       MADISON            NY   PUBLIC

0600 PM     HAIL             EARLVILLE               42.74N 75.54W
06/12/2007  E0.75 INCH       CHENANGO           NY   LAW ENFORCEMENT

&&

DJN
Special weather statement, Jun 12, 6:54 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
654 PM EDT TUE JUN 12 2007

NYZ044-122345-
CORTLAND NY-
654 PM EDT TUE JUN 12 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO CORTLAND COUNTY...

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CUYLER TO EAST FREETOWN TO
  CINCINNATUS...AND MOVING WEST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WILLET AT 700 PM EDT...
  EAST FREETOWN AT 705 PM EDT...
  TRUXTON AND TEXAS VALLEY AT 710 PM EDT...
  FREETOWN CORNERS AT 715 PM EDT...
  BALTIMORE AND MARATHON AT 720 PM EDT...
  PREBLE AND MC GRAW AT 725 PM EDT...
  LAPEER AT 730 PM EDT...
  HUNTS CORNERS AND HOMER AT 735 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

MJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:13 PM EDTSevere Thunderstorm WarningBGMOtsego77 min
Jun 12, 3:25 PM EDTSevere Thunderstorm WarningBGMOtsego65 min
Jun 12, 4:15 PM EDTSevere Thunderstorm WarningBGMChenango60 min
Jun 12, 4:33 PM EDTSevere Thunderstorm WarningBGMMadison57 min
Jun 12, 4:42 PM EDTSevere Thunderstorm WarningBGMBroome33 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 6:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningBGMChenango, Madison67 min
Jun 12, 6:45 PM EDTSevere Thunderstorm WarningBGMOneida60 min
Jun 12, 7:25 PM EDTSevere Thunderstorm WarningBGMBroome35 min
Jun 12, 7:37 PM EDTSevere Thunderstorm WarningBGMTioga53 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.